A male asked:
Disclaimer

10 year old female with seasonal allergies which is well controlled with daily bid Dymista. Recent severe erythema, bullas, pain and bleeding.....?

1 doctor answer
Dr. Ashwin Patel
41 years experience in Urgent Care
Check for infection: Though Dymista is used nasally, it has a potential of worsening an infection located in other locations or even systemic infection. Are the presence of erythema and bullae with pain due to worsening and spreading of infection? Why not try gram stain, culture, and CBC? Also stop usage of Dymista and use nonsteroidal nasal spray for a while and see the response. Consider a broad spectrum antibiotic that also works for MRSA infection till culture results.
Answered on Oct 23, 2017
3
3 comments
Dr. John Chiu
Dr. John Chiu commented
56 years experience in Allergy and Immunology
Not aware of any study linking exposure to minute doses of nasal steroid causing systemic infection .
Jan 28, 2016
Dr. J. Lawrence Dohan
56 years experience in Dermatology
Dr Chiu is correct. Chasing infection is the wrong way to go.
Mar 12, 2016
Dr. John Chiu
Dr. John Chiu commented
56 years experience in Allergy and Immunology
I have not seen evidence for an increase in systemic infection risk from use of Dymista although it may possibly increase the risk for infection in the nasal area. On the other hand, one can also argue that the reduction in adhesive molecules from the use of azelastine (part of Dymista) may potentially reduce viral entry.
Mar 15, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 28-year-old female asked:
Dr. Robert Jackson
42 years experience in Dermatology
Please see: Please see your dermatologist for evaluation and to discuss treatment options. You may also need to see ENT doctor.
1
1 thank
A 49-year-old female asked:
Dr. Jovita Anyanwu
29 years experience in Internal Medicine
May suggest: That a systemic illness may be unlikely. You doctors may consider oral steroids if indicated
1
1 thank
A female asked:
Dr. Harold Fields
60 years experience in Family Medicine
Gastritis: It will respond to medication which your gastroenterologist will prescribe
1
1 thank
A member asked:
Dr. Michael Tomeo
37 years experience in Dermatology
Cold sores ?: Could try otc medications like abreva may help to resolve the problem sooner.
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month